MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO SECURA VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

MEDTRONIC MED REL MEDTRONIC PUERTO RICO SECURA VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D224VRC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Skin Discoloration (2074); Chills (2191); Discomfort (2330); Coma (2417); Valvular Insufficiency/ Regurgitation (4449); Swelling/ Edema (4577)
Date of Event 11/18/2009
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that about a week after the implantable cardioverter defibrillator (icd) was implanted the implant site was sore and had a pale discoloration.Several weeks later the patient had fever and chills.The patient went to the hospital.At the hospital it was observed that puss oozed from the implant site when pressure was applied.It was found that the patient had a staph infection.Antibiotics were administered, and the icd system was explanted.After the explant the patient had internal bleeding and more surgery was needed.The patient was in a coma for about one month.After waking up the patient remained in the hospital due to venous insufficiency in the brain, and swelling in multiple areas of the body including head and arms.The patient was eventually discharged, and later the icd system was replaced.
 
Additional Manufacturer Narrative
The initial reported event of infection was submitted via an alternative summary report.As the summary report has been revoked, this new information is therefore being submitted via a 30 day report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SECURA VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key14163652
Report Number3004209178-2022-05025
Device Sequence Number5755262
Product Code LWS
UDI-Device Identifier00613994446640
UDI-Public00613994446640
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2009
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/28/2010
Device Model NumberD224VRC
Device Catalogue NumberD224VRC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/20/2022
Date Device Manufactured05/08/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6945-65 LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age59 YR
Patient SexMale